EconPapers    
Economics at your fingertips  
 

Fractal asset returns, arbitrage and option pricing

Petrus H. Potgieter

Chaos, Solitons & Fractals, 2009, vol. 42, issue 3, 1792-1795

Abstract: In the discrete-time fractional random walk model a market with one risky asset affords an arbitrage opportunity as described by Cutland et al. [Cutland NJ, Kopp PE, Willinger W. Stock price returns and the Joseph effect: a fractional version of the Black–Scholes model. In: Russo Francesco, Bolthausen Erwin, Dozzi Marco, editors. Seminar on 6 stochastic analysis, random fields and applications, pp. 327–351. Seminar on stochastic analysis, random fields and applications. Ascona: Centro Stefano Franscini; 1993, Progress in probability 36. Birkhauser Verlag; 1995.] and Sottinen [Sottinen Tommi. Fractional Brownian motion, random walks and binary market models. Finance Stoch 2001;5(3):343–355]. We briefly discuss these results and compute a numerical example in a fractional binomial model as illustration and mention an option pricing model for assets the returns of which are driven by a fractional Brownian motion [Yaozhong Hu, Bernt Øksendal. Fractional white noise calculus and applications to finance. Infin Dimens Anal Quant Probability Rel Top 2003;6:1–32, ISSN 0219-0257; Fajardo J, Cajueiro DO. Volatility estimation and option pricing with fractional Brownian motion, October 2003. Available from: http://ideas.repec.org/p/ibm/finlab/flwp53.html].

Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S096007790900215X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:chsofr:v:42:y:2009:i:3:p:1792-1795

DOI: 10.1016/j.chaos.2009.03.095

Access Statistics for this article

Chaos, Solitons & Fractals is currently edited by Stefano Boccaletti and Stelios Bekiros

More articles in Chaos, Solitons & Fractals from Elsevier
Bibliographic data for series maintained by Thayer, Thomas R. ().

 
Page updated 2025-03-19
Handle: RePEc:eee:chsofr:v:42:y:2009:i:3:p:1792-1795